Alert archive / New York / Flash Flood Warnings in 2023
Flash Flood Warning 3, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jul 1, 2023, 4:39 PM EDT for Ontario County, New York. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2023, 4:39 PM EDT (20:39 UTC)
- Expired
- Jul 1, 2023, 8:23 PM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Ontario County, NY
The radar
The Buffalo radar (KBUF), 122 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:50 PM EDT | FLASH FLOOD | 1 Ene Canandaigua, NY | Ontario St. and Wood St. closed in Canandaigua due to flooding. Numerous other roads have been flooded in Canandaigua. |
| Jul 1, 5:35 PM EDT | FLASH FLOOD | 1 Nw Geneva, NY | Maxwell Rd. and Northbrook Rd. in Geneva closed due to flooding. Numerous other roads have been flooded in Geneva. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040
WGUS51 KBUF 012039
FFWBUF
NYC069-020045-
/O.NEW.KBUF.FF.W.0003.230701T2039Z-230702T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
439 PM EDT Sat Jul 1 2023
The National Weather Service in Buffalo has issued a
* Flash Flood Warning for...
Central Ontario County in western New York...
* Until 845 PM EDT.
* At 439 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Geneva, Canandaigua, Bristol, Clifton Springs, Phelps, Gorham,
Manchester, Shortsville, Cottage City, Seneca Castle, Cheshire,
Hall, Bristol Mountain and West Junius.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4274 7733 4272 7741 4273 7748 4275 7751
4284 7748 4294 7728 4300 7726 4300 7697
4288 7696 4286 7698 4277 7698 4276 7731
FLASH FLOOD...RADAR INDICATED
$$
JJR2 follow-up statements
850
WGUS71 KBUF 012217
FFSBUF
Flash Flood Statement
National Weather Service Buffalo NY
617 PM EDT Sat Jul 1 2023
NYC069-020045-
/O.CON.KBUF.FF.W.0003.000000T0000Z-230702T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ontario NY-
617 PM EDT Sat Jul 1 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT THIS
EVENING FOR CENTRAL ONTARIO COUNTY...
At 617 PM EDT, local law enforcement reported flooding from
thunderstorms that affected the area late this afternoon. Between 2
and 3 inches of rain fell late this afternoon and flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Geneva, Canandaigua, Bristol, Clifton Springs, Phelps, Gorham,
Manchester, Shortsville, Cottage City, Seneca Castle, Cheshire,
Hall, Bristol Mountain and West Junius.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4274 7733 4272 7741 4273 7748 4275 7751
4284 7748 4294 7728 4300 7726 4300 7697
4288 7696 4286 7698 4277 7698 4276 7731
FLASH FLOOD...OBSERVED
$$
JJR610
WGUS71 KBUF 020023
FFSBUF
Flash Flood Statement
National Weather Service Buffalo NY
823 PM EDT Sat Jul 1 2023
NYC069-020033-
/O.CAN.KBUF.FF.W.0003.000000T0000Z-230702T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ontario NY-
823 PM EDT Sat Jul 1 2023
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL ONTARIO COUNTY...
Local law enforcement reports that flood waters have receded.
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 4274 7733 4272 7741 4273 7748 4275 7751
4284 7748 4294 7728 4300 7726 4300 7697
4288 7696 4286 7698 4277 7698 4276 7731
$$
JJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:51 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 1, 1:51 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 151 PM EDT Sat Jul 1 2023 .SYNOPSIS... Warm and humid weather will continue this weekend with several rounds of showers and thunderstorms. A few storms may contain localized torrential downpours and gusty winds this afternoon and Sunday. The chances of showers and thunderstorms will continue through Monday before high pressure brings a return to mainly dry weather for the Fourth of July. && .NEAR TERM /THROUGH SUNDAY/... Radar imagery showing scattered showers and thunderstorms starting to increase in coverage early this afternoon, especially along and just east of the developing Lake Erie lake breeze where forcing and convergence are maximized. Expect convection to continue to blossom through the afternoon from west to east, especially along and inland from the lake breeze boundaries. A mid level trough will advance slowly east from Ontario into Quebec this afternoon through Sunday, with the southern edge of the westerlies scraping the lower Great Lakes. Numerous convectively enhanced shortwaves will cross the region in this pattern, each of which will enhance ascent and support rounds of showers and thunderstorms through the rest of the weekend. The first subtle wave will cross our region this afternoon, with another more significant wave arriving Sunday. This afternoon and evening the passing subtle shortwave will interact with increasing low level convergence along maturing lake breeze boundaries to support scattered to numerous showers and thunderstorms. Initial development along the lake breeze boundaries will then move ENE and expand into inland areas. Expect the best coverage of convection to be from the Southern Tier into the Genesee Valley, Finger Lakes, and the eastern Lake Ontario region, with relatively lower coverage across the Niagara Frontier and near Watertown as stable lake shadows expand northeast from Lake Erie and Lake Ontario. Moderate instability will continue this afternoon, with MLCAPE of around 1500J/kg. A general lack of flow across the eastern Great Lakes will keep shear very limited, with effective deep layer shear of no more than 30 knots. The lack of shear will inhibit organization and upscale growth, but the low level focus from lake breeze boundaries may still support a few clusters of strong storms with gusty winds, and a chance of a few isolated low end severe storms with damaging winds the primary hazard. PWATs are over 1.5" with surface dewpoints nearing 70F, with some storms producing locally heavy rainfall and an isolated flood risk. Most of the more active convection will diminish in coverage and intensity by mid evening. The airmass remains moist with a few subtle shortwaves overnight, so there may still be a few scattered showers lingering through the night. Some patchy fog may develop, especially across the Southern Tier and where heavy rain falls later today. Sunday will begin with just a few scattered showers. The next, stronger convectively enhanced shortwave will move into Western NY during the morning, before reaching central and eastern NY by late afternoon and evening. This feature, along with a surface frontal wave, will support more widespread showers and scattered thunderstorms developing from west to east Sunday. Coverage of rain will likely end up being greater Sunday than today, given the stronger forcing in play. Lake shadows will also be less prominant, with a better chance of rain for the Niagara Frontier and Watertown areas. Extensive clouds and early arrival of rain will limit destabilization, so the risk of strong storms will be lower than today. The main risk Sunday will be locally heavy rainfall, with PWAT values nearing 2.0". The combination of increasing forcing and very high moisture content will bring a localized risk of flash flooding where bands of heavier showers and storms repeat, despite the ongoing drought conditions in some areas. The pattern and high quality moisture suggest the flood risk may become organized enough to consider a Flood Watch at some point, but there is still a good deal of uncertainty in high-res CAMS guidance as to where the axis of heaviest rain will develop. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... The Mid-level trough to our WSW will continue to advance towards the Lower Lakes Sunday night which will keep chances for showers throughout the night. That said...the loss of diurnal instability will begin to limit convection which should diminish in coverage overnight. Unsettled weather continues Monday as the mid-level trough lifts north and east across the region, along with a weak elongated surface low marching east through the Lower Lakes. With PW values north of 1.75" and then combining diurnal influence, additional showers and storms will be possible Monday afternoon into the evening. The severe storm potential looks limited at this point with shear values less than optimal, holding at 20 knots or less. However...as instability builds we still could see a storm or two produce some gust winds. The bigger threat will be flash flooding from slow moving or training storms. Monday night...we should see a general decrease in convection as the mid level trough and surface low exit the region. Tuesday...moisture and lingering effects from the trough will keep low end chances or a shower or storm. The best chance for showers will be from the Finger Lakes region ENE into the North Country. Tuesday night...the loss of daytime heating and then ridging building in aloft will diminish any lingering showers across the region. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... The upper level pattern will support drier weather Wednesday as a mid-level and surface ridge builds over the lower Great Lakes. Chances for showers and thunderstorms will be significantly lower than the days prior, though diurnal instability may support low end chances for showers or a thunderstorm. The bigger story may be the warmer temperatures with highs topping out in the upper 80s to near 90F. The next upper/mid-level trough will slide east across the upper Great Lakes Thursday and Friday. Ahead of the trough and associated cold front, a few storms will be possible Thursday afternoon. Then with the cold frontal passage Friday, expect rain chances to increase from west to east as the front passes through. Thursday will still be very warm with highs ranging in the low to mid 80s across the higher terrain and mid to upper 80s elsewhere. Conditions will be cooler Friday in the wake of the passing cold front, highs will range in the upper 70s to low 80s. Saturday...surface high pressure builds in from the west with progressively dry weather and a bit cooler. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Showers and scattered thunderstorms will continue to increase in coverage this afternoon, peaking late afternoon and early evening. The best coverage of storms will be from the western Southern Tier though the Genesee Valley and western Finger Lakes, into Central NY and the eastern Lake Ontario region. A few storms will be strong, with gusty winds and locally heavy rainfall. Any storms that develop will produce brief/local VSBY/CIG restrictions in heavy rain down to IFR, but otherwise VFR will prevail most of the time between storms. The lowest coverage of thunderstorms will be found northeast of Lake Erie and Lake Ontario (including KBUF, KIAG, and KART) due to stable lake shadows expanding off the lakes. Most of the convection will taper off through the mid to late evening with the loss of daytime heating, although a few scattered showers may continue overnight. The moist airmass combined with rain today in some areas may result in patchy fog and low stratus development overnight, especially across the Southern Tier with local IFR. Sunday, a more significant mid level shortwave will cross the lower Great Lakes, and this will support another round of fairly widespread showers and a few embedded thunderstorms. Areas of MVFR/IFR CIGS will develop Sunday morning and become widespread, with VSBY reduced to MVFR/IFR at times in areas of heavier rainfall. Outlook... Sunday night...MVFR conditions in more widespread showers and thunderstorms...including some heavy rain (IFR visibility). Monday...VFR to MVFR conditions with the likelihood of more showers and thunderstorms. Tuesday through Thursday...Mainly VFR with isolated showers. && .MARINE... A general weak and variable flow will be on the lakes through the long holiday weekend. The only marine concern will be a few rounds of showers and thunderstorms through the weekend as an unsettled pattern develops across the eastern Great Lakes. Storms this afternoon and evening may contain gusty winds, especially near the eastern half of Lake Ontario, while storms Sunday could bring localized low visibility in heavy rain. Locally choppy conditions may develop in and around any thunderstorms. By Monday evening storm coverage will begin to diminish, with only isolated activity Tuesday and Wednesday of next week. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock NEAR TERM...Hitchcock SHORT TERM...AR LONG TERM...AR AVIATION...Hitchcock MARINE...Hitchcock
Hazardous weather outlook, Jul 1, 9:52 AM EDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 952 AM EDT Sat Jul 1 2023 NYZ001>008-010>014-019>021-085-021400- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 952 AM EDT Sat Jul 1 2023 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected this afternoon and evening. Some storms may contain gusty winds, with a few isolated severe thunderstorms with damaging wind gusts possible. A few storms will also contain locally heavy downpours, with a small risk of isolated flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and scattered thunderstorms are expected Sunday. A few storms will contain locally heavy downpours, with a small risk of isolated flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021400- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 952 AM EDT Sat Jul 1 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Special weather statement, Jul 1, 1:35 PM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
135 PM EDT Sat Jul 1 2023
NYZ003-011-013-011815-
Livingston NY-Genesee NY-Monroe NY-
135 PM EDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of north central
Livingston, southwestern Monroe and southeastern Genesee Counties
through 215 PM EDT...
At 135 PM EDT, Doppler radar was tracking a strong thunderstorm over
Le Roy, or 12 miles east of Batavia, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph, half inch hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause minor flooding in poor
drainage areas.
Locations impacted include...
Le Roy, Caledonia, and Mumford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4289 7799 4300 7804 4307 7782 4292 7777
TIME...MOT...LOC 1735Z 248DEG 13KT 4297 7793
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HitchcockSpecial weather statement, Jul 1, 1:56 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Buffalo NY
156 PM EDT Sat Jul 1 2023
NYZ002-003-011-013-011900-
Livingston NY-Orleans NY-Genesee NY-Monroe NY-
156 PM EDT Sat Jul 1 2023
...An area of thunderstorms will impact portions of north central
Livingston, southeastern Orleans, Monroe and northern Genesee
Counties through 300 PM EDT...
At 154 PM EDT, Doppler radar was tracking an area of thunderstorms
stretching from Batavia and Elba east to much of the western and
southern portions of the Rochester area, moving east at 10 mph.
This area of thunderstorms will continue to move slowly east across
the Rochester area through mid afternoon.
HAZARD...Winds in excess of 30 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause flooding.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Batavia, Brockport, East
Rochester, Albion, Hilton, Webster, Fairport, Brighton, Gates-North
Gates, Henrietta, Penfield, Le Roy, Spencerport, Avon, Byron, and
Caledonia.
This includes the following highways...
Interstate 390 between exits 11 and 12.
Interstate 90 between exits 46 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4299 7834 4319 7834 4337 7771 4328 7754
4332 7737 4328 7737 4327 7738 4304 7737
4303 7739 4304 7748 4300 7749 4291 7778
TIME...MOT...LOC 1754Z 253DEG 10KT 4310 7792
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
HitchcockSpecial weather statement, Jul 1, 2:48 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
248 PM EDT Sat Jul 1 2023
NYZ003-004-014-011930-
Ontario NY-Wayne NY-Monroe NY-
248 PM EDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of western Wayne,
southeastern Monroe and northern Ontario Counties through 330 PM
EDT...
At 247 PM EDT, Doppler radar was tracking a strong thunderstorm over
Penfield, or near East Rochester, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause flooding.
Locations impacted include...
Rochester, Irondequoit, East Rochester, Webster, Fairport, Brighton,
Ontario, Penfield, Newark, Williamson, Marion, Lyons, Palmyra,
Victor, Honeoye Falls, Clifton Springs, Sodus, Farmington, Walworth,
and Mendon.
This includes Interstate 90 between exits 43 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4294 7761 4325 7754 4331 7696 4298 7697
TIME...MOT...LOC 1847Z 251DEG 15KT 4316 7746
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HitchcockSpecial weather statement, Jul 1, 3:06 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Buffalo NY
306 PM EDT Sat Jul 1 2023
NYZ019-020-012000-
Chautauqua NY-Cattaraugus NY-
306 PM EDT Sat Jul 1 2023
...A slow moving line of strong thunderstorms will impact portions
of Cattaraugus and southern Chautauqua Counties through 400 PM EDT...
At 303 PM EDT, Doppler radar was tracking a a line of strong
thunderstorms extending from Sherman to Randolph to Salamanca,
moving east at 15 mph.
HAZARD...Winds in excess of 30 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause flooding.
Locations impacted include...
Jamestown, Olean, Salamanca, Allegany State Park, Lakewood, Falconer,
Ashford, Allegany, Franklinville, Clymer, Long Point State Park,
Jamestown West, Weston Mills, Frewsburg, St. Bonaventure, Chautauqua
Institution, Findley Lake, Chautauqua, Busti, and Hinsdale.
This includes Interstate 86 between exits 4 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4220 7976 4237 7832 4200 7831 4200 7976
TIME...MOT...LOC 1903Z 253DEG 13KT 4215 7901
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JJRSpecial weather statement, Jul 1, 3:27 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Buffalo NY
327 PM EDT Sat Jul 1 2023
NYZ004-014-012030-
Ontario NY-Wayne NY-
327 PM EDT Sat Jul 1 2023
...Strong thunderstorms will impact portions of Wayne and Ontario
Counties through 430 PM EDT...
At 327 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ontario to near Palmyra to near
Canandaigua to near Vine Valley. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause flooding.
Locations impacted include...
Geneva, Canandaigua, Ontario, Newark, Williamson, Marion, Lyons,
Palmyra, Clifton Springs, Clyde, Phelps, Sodus, Naples, Rushville,
Chimney Bluffs State Park, Walworth, Gorham, Rose, Huron, and
Manchester.
This includes Interstate 90 between exits 42 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4260 7749 4293 7738 4303 7727 4332 7735
4333 7714 4331 7697 4334 7690 4308 7683
4302 7689 4301 7696 4288 7696 4276 7701
4276 7731 4267 7737 4260 7737
TIME...MOT...LOC 1927Z 261DEG 15KT 4328 7725 4305 7719 4294 7729 4269
7738
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JJRSpecial weather statement, Jul 1, 4:30 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
430 PM EDT Sat Jul 1 2023
NYZ014-012130-
Ontario NY-
430 PM EDT Sat Jul 1 2023
...An area of thunderstorms with very heavy rain will impact
portions of eastern Ontario County through 530 PM EDT...
At 427 PM EDT, Doppler radar was tracking an area of strong
thunderstorms extending from near Geneva southwestward to Bristol,
moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause flooding.
Locations impacted include...
Geneva, Canandaigua, Clifton Springs, Phelps, Rushville, Gorham,
Manchester, Shortsville, Seneca Lake State Park, Port Gibson, Seneca
Castle, Cheshire, Cottage City, Bristol Mountain, Hall, and West
Junius.
This includes Interstate 90 between exits 42 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4270 7746 4304 7720 4304 7714 4301 7713
4301 7696 4287 7696 4287 7698 4276 7698
4276 7731 4270 7736
TIME...MOT...LOC 2027Z 261DEG 10KT 4290 7702
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JJRThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:12 PM EDT | Special Weather Statement | BUF | Genesee | 33 min |
| Jul 1, 1:35 PM EDT | Special Weather Statement | BUF | Genesee | 40 min |
| Jul 1, 1:56 PM EDT | Special Weather Statement | BUF | Genesee, Monroe | 64 min |
| Jul 1, 2:45 PM EDT | Special Marine Warning | BUF | 61 min | |
| Jul 1, 2:48 PM EDT | Special Weather Statement | BUF | Wayne | 42 min |
| Jul 1, 3:06 PM EDT | Special Weather Statement | BUF | Cattaraugus | 54 min |
| Jul 1, 3:27 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 63 min |
| Jul 1, 4:30 PM EDT | Special Weather Statement | BUF | Ontario | 60 min |
| Jul 1, 5:17 PM EDT | Special Weather Statement | BUF | Lewis | 58 min |
Nearby
Flash Flood Warnings in New York, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.